Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Trying to concieve. Does addiction to Brufen with codeine cause low AM hormone result? Suggestions?

Hi, I m 42 years old & have just had an AM Hormone test which returned a result of 1.1...... Which is extremely low. However, in the past few years i suffered several personal challenges & ended up developing an addiction to brufen with codeine and would have about 20-30 tablets a day. My periods ceased & I thought it was due to the stress I was under. But I ve just read online that brufen can affect hormones that trigger ovulation . My question is; would my addiction to brufen result in a low AMH result? As I ve noticed that when I ve been forced to give up brufen with codeine that I get a period within about a month. What do you suggest I do as I m keen to try for a baby. Many thanks
Asked On : Sun, 30 Dec 2012
Answers:  2 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

There are several drugs and medication which can have an effect on various hormones of the body, especially the sex hormones. It is possible that excessive amounts of Brufen or Codeine can have an adverse effect on your female hormones and affect your ovulation / fertility.

Moreover, you have mentioned that you have delayed or absent menstrual periods when ever you are consuming these drugs / prescription medication and get normal periods when they are stopped. This clearly indicates that these substances are having a significant effect on your hormones.

I would suggest that you give up this addiction for your health reasons as well as for the safety of your baby (since you are trying for a baby). If you are having any difficulty in stopping them or having difficulty in managing or coping with stress, then I suggest that you seek professional help from a psychiatrist or counsellor.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sun, 30 Dec 2012
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Being a psychiatrist i would confine my answer to management of your abuse of brufen/codeine. Assessment for depression and somatic/pain symptoms and appropriate management of same might address your excessive use of pain-killers. The above measures might also help to reduce your use of codeine which is a congener of morphine. Motivation enhancement sessions and brief intervention measures in addition to relapse prevention sessions will aid us in ensuring that you do not reinitiate above medications after reducing/terminating use of the above medication. Wishing you speedy recovery.
Dr Sundar Gnanavel
Answered: Sun, 30 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor